Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 6, NWS Shreveport, LA

September 24, 2005Angelina County, Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Sep 24, 2005, 7:54 AM CDT for Angelina County, Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2005, 7:54 AM CDT (12:54 UTC)
Expired
Sep 24, 2005, 9:00 AM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Sabine Parish, LA, Angelina County, TX, Sabine County, TX, San Augustine County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 5:45 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 241258
TORSHV
LAC085-TXC005-403-405-241400-
/O.NEW.KSHV.TO.W.0006.050924T1254Z-050924T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
  SABINE COUNTY IN EASTERN TEXAS
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 900 AM CDT

* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED  
BANDS OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES AROUND 
THE EYE OF HURRICANE RITA.  THE EYE WAS LOCATED 10 MILES NORTHWEST
OF KIRBYVILLE TEXAS OR 10 MILES SOUTHWEST OF JASPER TEXAS...MOVING
NORTH NORTHWEST AT 8 MPH.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. 

LOCATIONS IMPACTED INCLUDE...
LUFKIN...
SAN AUGUSTINE...
HEMPHILL...
PINELAND...
BRONSON...
ZAVALLA...
FLORIEN...
MANY...
ZWOLLE...

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
  SABINE COUNTY IN EASTERN TEXAS
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 900 AM CDT.

LAT...LON 3119 9478 3144 9491 3144 9464 3122 9434
      3157 9426 3163 9416 3157 9400 3158 9384
      3178 9382 3182 9375 3169 9340 3141 9327
      3138 9338 3128 9344 3129 9353 3118 9358
      3116 9396 3103 9449

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 24, 6:42 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 24, 6:42 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SAT SEP 24 2005

.UPDATE...
I UPDATED THE ZONES TO ISSUE AN INLAND HURRICANE WARNING FOR
ANGELINA...NACOGDOCHES...SABINE AND SAN AUGUSTINE COUNTIES
IN EAST TEXAS...AS RITA WAS MOVING A LITTLE FASTER AND STRONGER
WINDS ARE EXPECTED TO SPREAD FARTHER INLAND. TORNADO WATCH HAS
ALSO BEEN ISSUED FOR PORTIONS OF EAST TEXAS AND NORTHWEST LOUISIANA.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     MILLER.

LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

     WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...LA SALLE...WEBSTER...AND
     WINN.

     LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES:
     CALDWELL...CLAIBORNE...JACKSON...LINCOLN...OUACHITA...AND
     UNION LA.

     INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
     FOLLOWING ZONES: DE SOTO...GRANT...NATCHITOCHES...RED
     RIVER...AND SABINE LA.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

     LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
     RIVER...AND TITUS.

     WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
     GREGG...HARRISON...MARION...SMITH...UPSHUR...AND WOOD.

     INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
     FOLLOWING ZONES: CHEROKEE...PANOLA...RUSK...AND SHELBY.

     INLAND HURRICANE WARNING UNTIL 2 PM SATURDAY FOR THE FOLLOWING
     ZONES: ANGELINA...NACOGDOCHES...SABINE TX...AND SAN
     AUGUSTINE.

     INLAND TROPICAL STORM WARNING FROM 2 PM SATURDAY TO MIDNIGHT
     SUNDAY FOR THE FOLLOWING ZONES:
     ANGELINA...NACOGDOCHES...SABINE TX...AND SAN AUGUSTINE.

&&

04
Hazardous weather outlook, Sep 24, 5:32 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 AM CDT SAT SEP 24 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
532 AM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN INLAND HURRICANE WARNING IS IN EFFECT TODAY FOR ANGELINA...
NACOGDOCHES...SAN AUGUSTINE AND SABINE COUNTIES IN EAST CENTRAL
TEXAS. IN THESE COUNTIES...YOU CAN EXPECT SUSTAINED WINDS OF
75 TO 85 MPH...MAINLY THROUGH EARLY THIS AFTERNOON. AN INLAND
TROPICAL STORM WARNING REMAINS IN EFFECT TODAY AND TONIGHT FOR
PORTIONS OF NORTHEAST TEXAS AND NORTH LOUISIANA. THE WARNING IS
GENERALLY ALONG AND TO THE SOUTH OF A LINE FROM JACKSONVILLE
TEXAS TO HENDERSON AND CARTHAGE TEXAS TO COUSHATTA AND MONTGOMERY
LOUISIANA. WINDS OF 40 TO 60 MPH...WITH GUSTS TO 65 TO 85 MPH CAN BE
EXPECTED. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS NORTHEAST
TEXAS AND NORTH LOUISIANA...TODAY AND TONIGHT. IN ADDITION A FLASH
FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR NORTHEAST TEXAS...
NORTH LOUISIANA AND MILLER COUNTY IN SOUTHWEST ARKANSAS. RAIN TOTALS
TODAY AND TONIGHT WILL BE BETWEEN 6 AND 12 INCHES. FLOODING CAN BE
EXPECTED. THE STRONG WINDS WILL DOWN TREES AND POWER LINES AND POWER
OUTAGES WILL OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TORNADOES CAN BE EXPECTED ACROSS THE REGION ON SUNDAY
ASSOCIATED WITH REMNANTS OF RITA. HEAVY RAINS WILL CONTINUE
SUNDAY THROUGH MONDAY NIGHT. ISOLATED RAINFALL TOTALS OF 15 TO
20 INCHES CAN BE EXPECTED OVER NORTH LOUISIANA AND EAST TEXAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Sep 24, 3:35 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 AM CDT SAT SEP 24 2005

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-241035-
ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CHEROKEE-CLAIBORNE-DE SOTO-
GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION-NACOGDOCHES-
NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-UNION LA-UPSHUR-WEBSTER-WINN-WOOD-
335 AM CDT SAT SEP 24 2005

...DANGEROUS HURRICANE RITA MAKING LANDFALL ALONG THE TEXAS AND
LOUISIANA STATE LINE...

THE EYE OF HURRICANE RITA MAKING LANDFALL WILL MARK THE BEGINNING OF
DETERIORATING WEATHER CONDITIONS ACROSS NORTHERN LOUISIANA AND
NORTHEAST TEXAS. SO FAR...RECENT INCREASES IN WINDS OVER THE EAST
TEXAS LAKES AREA...AND ADJACENT PORTIONS OF CENTRAL LOUISIANA...
HAVE RESULTED IN ISOLATED AREAS OF DOWNED TREES AND POWER LINES...
REPORTED BY LAW ENFORCEMENT SOURCES. AS THESE STRONG WINDS CONTINUE
TO INCREASE AND SPREAD NORTHWARD...DAMAGING WINDS ARE EXPECTED TO
EXPAND NORTHWARD. IN ADDITION TO WIDESPREAD STRONG WINDS...A FEW
TORNADOS ARE POSSIBLE...WHICH COULD RESULT IN ISOLATED AREAS OF EVEN
MORE SIGNIFICANT DAMAGE.

HEAVY RAINFALL WILL ACCOMPANY RITA AS SHE MOVES INLAND AND GRADUALLY
WEAKENS...WITH TOTALS BETWEEN 6 AND 12 INCHES OVER THE EAST TEXAS
LAKES AND TOLEDO BEND AREA OF WESTERN LOUISIANA...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAS ALREADY
OCCURRED ACROSS AREAS...MAINLY ALONG AND SOUTH OF A LUFKIN TO SAN
AUGUSTINE TEXAS...TO MANY TO NATCHITOCHES TO JENA LOUISIANA.

STATE AND LOCAL EMERGENCY MANAGERS...LAW ENFORCEMENT AGENCIES...AND
CITY PLANNERS SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM.
Local storm report, Sep 24, 7:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TROPICAL STORM   HUNTINGTON              31.28N 94.58W
09/24/2005                   ANGELINA           TX   LAW ENFORCEMENT

            ROOFS OFF OF HOMES...NUMEROUS LARGE TREES AND POWERLINES
            DOWNED THROUGHOUT THE COUNTY. WIND DAMAGE DUE TO THE
            NORTHERN EYEWALL WINDS ASSOCIATED WITH HURRICANE RITA.

0720 AM     TROPICAL STORM   HEMPHILL                31.34N 93.85W
09/24/2005                   SABINE             TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
            ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
            OF HURRICANE RITA.

0720 AM     TROPICAL STORM   SAN AUGUSTINE           31.53N 94.11W
09/24/2005                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            ROOFS OFF HOMES. REPORTS OF HOMES MOVED OFF THEIR BLOCKS.
            NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
            ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
            OF HURRICANE RITA.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:02 AM CDTTornado WarningSHVAngelina, Sabine, San Augustine58 min
Sep 24, 8:50 AM CDTTornado WarningSHVAngelina, Nacogdoches, Sabine, San Augustine70 min
Sep 24, 9:13 AM CDTFlash Flood WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby4 hr
Sep 24, 9:54 AM CDTTornado WarningSHVSabine, San Augustine66 min
Sep 24, 10:57 AM CDTFlash Flood WarningSHVPanola4 hr
Sep 24, 1:08 PM CDTFlash Flood WarningSHVShelby2 hr
Sep 24, 2:56 PM CDTFlash Flood WarningSHVBossier, Caddo, De Soto3 hr

Nearby

Tornado Warnings in Texas, 2005Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.